MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number ROTAFLOW DRIVE UNIT, BLUE
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.Note: this event occurred on the taiwanese market.It is a significantly similar device to "base unit, rotaflow drive¿ which is sold in the usa under premarket submission number k991864.For section d4 all available identifying information is for the out of the us device, subjected to this report.Therefore, no gudid information exists.Furthermore, udi information (primary di number) provided in d4 is for rotaflow drive with catalog number *(b)(4).
 
Event or Problem Description
The event occurred in taiwan.It was reported that when the rpm (revolutions per minute) is over 1500, the rotaflow shows the error message ¿head error¿.The incident occurred during service and no patient was involved.No harm to any person has been reported.The reported ¿head error¿ could lead to a pump stop during use, therefore a report is required.Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The event occurred in taiwan.It was reported that when the rpm (revolutions per minute) is over 1500, the rotaflow shows the error message ¿head error¿.The incident occurred during service and no patient was involved.No harm to any person has been reported.The reported ¿head error¿ could lead to a pump stop during use, therefore a report is required.The rotaflow drive (rfd) with s/n (b)(6) was detected as defective and has been sent to germany for repair.During the investigation of the affected rotaflow drive by the getinge service department on 2025-11-27, the "head error" could be confirmed.In addition, it was found that the closing assy is damaged.Thus, the drive was sent to the supplier emtec for repair on (b)(6) 2025.The head error is caused by the hot plug.When the device is in operation and the power plug is plugged in or out the head error occurs and the rota flow drive and / or the control board is damaged.As a result, the rota flow drive and / or the control board has to be replaced.Based on these investigation results the reported failures could be confirmed.The review of the non-conformities has been performed on 2025-11-13 for the period of 2019-11-04 to 2025-11-10.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The rotaflow drive was produced in 2019-11-04.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.For the affected serial numbers within the timeframe of the search no additional complaint was found for the same issue.In order to avoid reoccurrence of the reported failure "head error", it is necessary to follow the chapter in the instruction for use heart-lung support system rotaflow system| 4.4 | en | 15.Chapter 4.1.3: switch off the rotaflow console on/off switch before connecting the rotaflow drive to or disconnecting it from the rotaflow console.Otherwise the rotaflow console may be damaged.Chapter 2.2.3.: take damaged devices out of service immediately and have them tested by the authorized service personnel.It is also necessary to follow the chapter in the service manual for use heart-lung support system rotaflow system| en | 03 chapter 1.7: service-related work on a device may only be carried out by service technicians who have been trained and instructed and certified by getinge.Service-related work on a device carried out by unqualified service technicians may lead to injury of the service technician, patient or other persons or may lead to device damage.Chapter 1.10: a repair is carried out for maintenance after damage or malfunction of a rotaflow system.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿s trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id: (b)(4).

Brand Name
HEART LUNG MACHINE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key23552119
Report Number8010762-2025-0000502
Device Sequence Number9530914
Product Code KFM
UDI-Device Identifier04037691258997
UDI-Public(01)04037691258997
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K991864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROTAFLOW DRIVE UNIT, BLUE
Device Catalogue Number701022161
Device Lot Number952291
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown